I temporarily have "pain medication constipation". Do I eat high fiber (with help of Benefiber... or lite & brothy. I am laid up with a severe broken leg with 3 more weeks of non-weight bearing status. Don't want to keep ending up with painful constipation. Although, the fleet enema worked great.
7 May 2010
I would eat high fiber bars and granola. Drink at least half a gallon of water daily or more. Replace your milk, pop, sugary drinks with water. Plenty of veggies and greens. Try to stay away from the stimulant laxatives. Some people grow dependent on them. There's also gentle stool softeners you could use daily during your recuperation. Benefibers great. Sorry to hear about your leg. Wishing you a speedy recovery!
9 May 2010
You may want to try Colace stool softener twice a day while you are recouperating. Pain pills can be very constipating if you are not active, been there. I don't suggest stimulant type laxatives they can mess you up with cramps and stuff and then you will have to move to quickly and if you are non-weightbearing you can fall and hurt yourself more. You can try drinking alot of water also. Miralax I found has been the best fiber product to help with this situation, you can even mix it with coffee and it has no taste like Metamucil and Benefiber can, it is not gritty either. Hope these suggestions help you. Good luck with your leg.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I use 2 to 4 a week. I've been like this for about 4 months
1 answer • 23 Aug 2010
Medications have caused distress and I am experiencing constipation. It is at the point that I need to do something that will work quickly.
1 answer • 7 Nov 2010
My son has been constipated for the past week with only a little stained in his underwear. we have tried miralax and laxatives and just tried a fleet ...
1 answer • 19 Jun 2011
I have had problems with constipation for as long as I can remember and I often go weeks without a bowel movement but since I have started taking ...
3 answers • 23 Feb 2012